New Designer Drug N-Bomb Linked to 17 Deaths, Poison Center Warns
Poison control officials are warning the public about a new and very lethal designer drug known as “N-bomb,” which has killed nearly 20 people and could endanger many others.
The Tennessee Poison Control Center, located inside Vanderbilt University Medical Center, released a warning late last week, calling for people to be vigilant about the designer street drug known as “N-bomb”, which has been linked to serious health problems in users across the country, including death.
251-NBOMe, also known more commonly as N-bomb, is associated with at least 17 deaths in the United States since 2010. N-bomb first became available over the internet and was marketed as a “legal” or “natural” version of LSD.
Did You Know?
Millions of Philips CPAP Machines Recalled
Philips DreamStation, CPAP and BiPAP machines sold in recent years may pose a risk of cancer, lung damage and other injuries.Learn More
“This is a dangerous drug, it is potentially deadly, and parents, law enforcement, first responders and physicians need to be aware of its existence and its effects,” said Dr. Donna Seger, medical director of the Tennessee Poison Center at Vanderbilt University Medical Center.
Like LSD, N-bomb is a powerful psychoactive drug that induces lasting effects between 6 to 10 hours. Users can experience effects of euphoria, mental and physical stimulation, feelings of love and empathy, a change in consciousness, unusual body sensations and can have other negative effects, like confusion, shaking, nausea, insomnia, paranoia and unwanted feelings.
NBOMe is a part of a class of drugs the Tennessee Poison Control Center said was developed for “a specific medical purpose” and is used to map serotonin receptors in the brain. However, in recent years it has become one of the most frequently abused new psychoactive substances, according to the United Nations Office on Drugs and Crime.
N-bomb is typically sold as blotter paper, but it is also sold as a loose powder, a powder within a capsule and a liquid. Users will ingest the drug, sniff it, or insert it into the body rectally or vaginally.
Tennessee poison control experts emphasize the reason this drugs is especially dangerous is because it is a street drug and there is no quality control. It can be manipulated and altered, producing differing and undesirable effects. Users could also easily take too much of the drug.
Misjudging a single dose could lead to serious toxicity. Symptoms of toxicity include hypertension, rapid or irregular heartbeat, hyperthermia, dilated pupils, agitation, aggressive behavior, delirium, hallucinations, seizures, renal failure and coma.
The center says its goal of treating users who suffer severe toxicity is to manage the agitation of the patient and prevent organ damage. Heavy sedation is often required to calm aggressive or violent patients. External cooling measures may be needed for patients with hyperthermia.
"*" indicates required fields
More Top Stories
A Camp Lejeune non-Hodgkin's lymphoma lawsuit blames the death of a woman on her exposure to contaminated water from the military base.
Defendants want to divide the discovery process to focus on the causal links between hair relaxers and cancer.
The FDA has announced it has received 106,000 medical device reports linked to recalled Philips CPAP devices, including nearly 400 deaths.